Number of posts : 267
Age : 56
Location : Albert,Canada
Job/hobbies : Exercise, online stuff and Motorcycles.
Picture : Vitality For Life!
Points : 58153
Registration date : 2007-12-21
|Subject: Niacin (Niacinamide) 40 mg Sun Feb 17, 2008 9:32 am|| |
Niacin (Niacinamide) 40 mgThe U.S. RDA for
niacin is 20 milligrams per day. Niacin, a water-soluble vitamin,
helps the body release energy from protein, fat, and carbohydrate
Special Note Regarding 'Niacin Flush':
by nature, is a great way of reducing your cholesterol. Many
over-the-counter cholesterol medications include high does of niacin,
among other ingredients. One effect that may arise from ingesting
supplement niacin is what's called 'niacin flush'.
causes the capillaries (small blood vessels) in your body to get wider
(bigger). The capillaries are usually extremely small, and blood passes
through them very slowly. The inherent problem with this is that
capillaries are the main way for your body to rid itself of toxins.
Your arteries, in comparison, are much larger than capillaries and can
carry more blood and at a faster rate, but they do not come near the
majority of your body. Arteries are the "highways" of your body, and
capillaries are more like the small town road that you exit off of the
highway from in order to get to your house.
Your house, in this
example, would be a cell somewhere in a remote part of your body that
is full of toxins. Without sufficient blood flow (oxygen and everything
that comes along with it), this cell cannot rid itself of its toxins.
Now, imagine your city widening the road that leads by your house --
the traffic would increase. The same is true for your capillaries. They
will carry more blood - at a faster rate. The end result is that your
cells now have more blood to rid themselves of toxins throughout your
body as the capillaries get wider.
How does this relate to niacin
flush? Niacin causes the capillaries to get bigger, and the end result
is the "flush". The increase in size of your capillaries causes, in
some cases, a redness on your skin in the areas that it is occurring.
This is the first part of niacin flush. The second reaction of niacin
flush is the tingling and occasional itch that comes along with it.
This itch is actually a healthy response.
The reason you are
experiencing this itch is because the niacin has allowed more blood to
reach your cells to remove toxins from them. As toxins are carried away
and your cell becomes healthier, it is finally able to "call" your body
for help. Your body responds by sending what is called a histamine to
the cell. Histamines cause you to itch, but they also allow your body
to send more water, blood, and nutrients to the area that called them.
summary, niacin flush is actually a very healthy reaction from your
body. You shouldn't be alarmed when you get it; actually the very
opposite - it means your body is healing itself. You'll notice that
after a certain dosage of niacin, eventually you will not receive the
niacin flush any longer.
Once you up the dosage, you may experience it
again. Your doctor can recommend a good healthy dosage for you.